Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Amoxicillin causing excessive thirst in dogs?
    avatar
    Anon_168982 posted:
    My neutered Aussie/Chow mix is 9 years old; he recently developed a UTI, and is on 500mg Amoxicillin capsules. Before he was on the antibiotic, he did not drink excessively, nor did he really have a decrease or increase in urine production. The reason we discovered he had a UTI is because he had blood in his urine. Took him to the vet, and all of his vitals were perfect, and so he's just got a bit of a UTI. Ever since starting the Amoxicillin he's been drinking a lot more water (even with the additional water I've been adding to his food just to keep him hydrated). Nothing else is unusual about his behavior, in fact he seems to be getting over the UTI. I've looked online and seen that others have had the same experience with their dog being on Amoxicillin, but not really from a trustworthy source. I've called the vet, and they say that it's unlikely that the antibiotic would cause that. I'm not overly concerned because he seems to be improving, and he's going back to the vet in a week for a check up anyway; but I was just curious if anyone on here has experienced this side-effect with their dogs after taking Amoxicillin?
    Reply
     
    avatar
    rohvannyn responded:
    There may be a medical reason for this, but I wonder if it is because of a bad taste in his mouth? I ask because when I take antibiotics I get a terrible taste in my mouth and consequently drink a lot of water. It's hard to ask a dog, I know, but I wonder if that might be the cause.


    Helpful Tips

    Helping Hospice Patients Keep Their PetsExpert
    Pets are an extremely important part of our lives. And this is especially true when we are at the end of our days. What could be more ... More
    Was this Helpful?
    35 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    Learn more about the AVMA

    WebMD Special Sections